Table of Contents Author Guidelines Submit a Manuscript
Journal of Probability and Statistics
Volume 2016, Article ID 3509139, 7 pages
http://dx.doi.org/10.1155/2016/3509139
Research Article

A Mixture of Generalized Tukey’s Distributions

Department of Statistics, Universidad Nacional de Colombia, Carrera 45 No. 26-85, Bogotá, Colombia

Received 8 April 2016; Revised 1 July 2016; Accepted 14 July 2016

Academic Editor: Chin-Shang Li

Copyright © 2016 José Alfredo Jiménez and Viswanathan Arunachalam. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. B. Mandelbrot, “The variation of certain speculative prices,” The Journal of Business, vol. 36, no. 4, pp. 394–419, 1963. View at Publisher · View at Google Scholar
  2. E. F. Fama, “The behavior of stock-market prices,” The Journal of Business, vol. 38, no. 1, pp. 34–105, 1965. View at Publisher · View at Google Scholar
  3. S. J. Kon, “Models of stock returns—a comparison,” The Journal of Finance, vol. 39, no. 1, pp. 147–165, 1984. View at Publisher · View at Google Scholar
  4. Y. K. Tse, “Price and volume in the tokyo stock exchange: an exploratory study,” Working Paper 1573, University of Illinois at Urbana-Champaign, 1989. View at Google Scholar
  5. B. D. Fielitz and J. P. Rozelle, “Stable distributions and the mixtures of distributions hypotheses for common stock returns,” Journal of the American Statistical Association, vol. 78, no. 381, pp. 28–36, 1983. View at Publisher · View at Google Scholar
  6. J. A. Jiménez, V. Arunachalam, and G. M. Serna, “Option pricing based on a log-skew-normal mixture,” International Journal of Theoretical and Applied Finance, vol. 18, no. 8, Article ID 1550051, 22 pages, 2015. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. J. W. Tukey, “Modern techniques in data analysis,” in Proceedings of the NSF Sponsored Regional Research Conference, Southeastern Massachusetts University, North Dartmouth, Mass, USA, 1977.
  8. J. Martínez and B. Iglewicz, “Some properties of the tukey g and h family of distributions,” Communications in Statistics—Theory and Methods, vol. 13, no. 3, pp. 353–369, 1984. View at Publisher · View at Google Scholar · View at MathSciNet
  9. S. G. Badrinath and S. Chatterjee, “On measuring skewness and elongation in common stock return distributions: the case of the market index,” The Journal of Business, vol. 61, no. 4, pp. 451–472, 1988. View at Publisher · View at Google Scholar
  10. S. G. Badrinath and S. Chatterjee, “A data-analytic look at skewness and elongation in common-stock-return distributions,” Journal of Business & Economic Statistics, vol. 9, no. 2, pp. 223–233, 1991. View at Publisher · View at Google Scholar
  11. T. C. Mills, “Modelling skewness and kurtosis in the london stock exchange ft-se index return distributions,” The Statistician, vol. 44, no. 3, pp. 323–332, 1995. View at Publisher · View at Google Scholar
  12. K. K. Dutta and D. F. Babbel, On Measuring Skewness and Kurtosis in Short Rate Distributions: The Case of the US Dollar London Inter Bank Offer Rates, The Warton School, University of Pennsylvania, Philadelphia, Pa, USA, 2004.
  13. K. K. Dutta and D. F. Babbel, “Extracting probabilistic information from the prices of interest rate options: tests of distributional assumptions,” Journal of Business, vol. 78, no. 3, pp. 841–870, 2005. View at Publisher · View at Google Scholar · View at Scopus
  14. X. Tang and X. Wu, “A new method for the decomposition of portfolio VaR,” Journal of Systems Science and Information, vol. 4, no. 4, pp. 721–727, 2006. View at Google Scholar
  15. K. K. Dutta and J. Perry, “A tale of tails: an empirical analysis of loss distribution models for estimating operational risk capital,” Working Paper 06-13, Federal Reserve Bank of Boston, 2007. View at Google Scholar
  16. J. A. Jiménez and V. Arunachalam, “Evaluating operational risk by an inhomogeneous counting process based on Panjer recursion,” The Journal of Operational Risk, vol. 11, no. 1, pp. 1–21, 2016. View at Publisher · View at Google Scholar
  17. J. A. Jiménez and V. Arunachalam, “Using Tukey's g and h family of distributions to calculate value at risk and conditional value at risk,” Journal of Risk, vol. 13, no. 4, pp. 95–116, 2011. View at Google Scholar
  18. J. A. Jiménez, V. Arunachalam, and G. M. Serna, “A generalization of Tukey's g-h family of distributions,” Journal of Statistical Theory and Applications, vol. 14, no. 1, pp. 28–44, 2015. View at Publisher · View at Google Scholar
  19. L. Vitiello and S.-H. Poon, “General equilibrium and risk neutral framework for option pricing with a mixture of distributions,” The Journal of Derivatives, vol. 15, no. 4, pp. 48–60, 2008. View at Publisher · View at Google Scholar · View at Scopus
  20. D. C. Hoaglin and S. C. Peters, Software for Exploring Distribution Shape, Laboratory for Information and Decision Systems, Massachusetts Institute of Technology, 1979.
  21. N. L. Johnson, S. Kotz, and N. Balakrishnan, Continuous Univariate Distributions, vol. 1, John Wiley & Sons, New York, NY, USA, 1994. View at MathSciNet
  22. A. Stuart and J. K. Ord, Kendall's Advanced Theory of Statistics: Distribution Theory, vol. 1, Edward Arnold, London, UK; Halsted Press, New York, NY, USA, 6th edition, 1994. View at MathSciNet
  23. D. M. Titterington, A. F. Smith, and U. E. Makov, Statistical Analysis of Finite Mixture Distributions, vol. 7, John Wiley & Sons, New York, NY, USA, 1985. View at MathSciNet
  24. J. A. Jiménez, V. Arunachalam, and G. M. Serna, “Option pricing based on the generalised Tukey distribution,” International Journal of Financial Markets and Derivatives, vol. 3, no. 3, pp. 191–221, 2014. View at Publisher · View at Google Scholar
  25. B. Bahra, “Implied risk-neutral probability density functions from option prices: a central bank perspective,” in Forecasting Volatility in the Financial Markets, J. Knight and S. Satchell, Eds., pp. 201–226, Elsevier, 3rd edition, 1997. View at Google Scholar
  26. S. S. Wang, “A universal framework for pricing financial and insurance risks,” ASTIN Bulletin, vol. 32, no. 2, pp. 213–234, 2002. View at Publisher · View at Google Scholar · View at MathSciNet